MAUDE Adverse Event Report: LIMACORPORATE S.P.A. REVISION; UNCEMENTED STEM DIA=18MM - L=140MM

LIMACORPORATE S.P.A. REVISION; UNCEMENTED STEM DIA=18MM - L=140MM
Catalog Number 3814.15.010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices were received by the company, prodcut information were recovered from the devices marking.Both the femoral stem and neck were broken.The available information and x-rays were assessed by a medical consultant, who commented the last revision therefore was not caused by a fall, the patient fell because of the breakage.And highlighted surgical factors as contributory causes to the breakage.No pre-existing anomalies were detected by the check of the device history records of the lot numbers involved (femoral stem lot n.0601878, femoral neck lot n.0504399).A final report will be submitted after the conclusion of the investigation.
 
Event or Problem Description
Revision surgery due to fracture of the cone attachment at the proximal shaft end of the modular prosthesis.Emergency department presentation to the emergency room due to pain in the left hip after a fall.According to the availabel information, the patient twisted his left hip joint and, as a result, felt his leg give way and fell backwards.Since then, he has had an immobilizing pain in his left hip joint.In addition acetabular floor fracture and loosening around the acetabular prosthesis and periprosthetic osteolysis with periprosthetic fracture of the proximal femur on the left side were reported.Previous surgery took place in 2007.This event occurred in germany.
 
Additional Manufacturer Narrative
The devices were received by the company; product information was recovered from the devices marking.Both the femoral stem and neck were broken at the modular junction.No pre-existing anomalies were detected by the check of the device history records of the lot numbers involved (femoral stem lot n.0601878, femoral neck lot n.0504399).The photos of the retrieved devices, the available information (including medical records) and the available x-rays (pre and post operative of the last revision surgery) were assessed by a medical consultant, he commented: "there are some irregularities in the respective reports.First the primary surgery in 2007 was not a revision but a simple primary.However there has been a perforation of the femur during preparation, causing the switch to a revision stem.The dimension of that stem was too small, leading to some distal migration and consecutive dislocation.At revision the surgeon obviously did not change the whole stem but only exchanged the proximal neck to a much longer module and since that still was not enough he chose a head with an extra long neck.All these manoeuvres would already be sufficient explanation for breakage of the implant due to fretting, corrosion and overload.It is rather surprising, that breakage occurred only 18 years later; i would have expected a much earlier failure! on the (b)(6) xrays you see osteolysis bot on the acetabulum and the proximal femur, caused by metal and pe debris.Histology confirms debris induced osteolysis, but without any sign of infection.The last revision therefore was not caused by a fall, the patient fell because of the breakage.In the sent documents there is also no indication for an infection.Still the surgeon treated the hip as if there was an infection.The implanted spacer is a very unpleasant solution that is only indicated when there is a florid infection.A later conversion to a new prosthesis is to be expected rather complicated.In summary i may suspect that the treating surgeons are not very experienced.For sure lima cannot be held responsible for the failure".In conclusion, based on the investigation performed, this event is classified as not product related.Most probably, the manoeuvres performed by the operating surgeon, might have contributed to the reported breakage.Pms data: based on company's pms data, we can estimate a revision rate due to breakage of the revision stems of about (b)(4).No corrective action needed following this complaint.The company will continue monitoring the market to promptly detect any further similar event.
 
Event or Problem Description
Revision surgery due to fracture of the cone attachment at the proximal shaft end of the modular prosthesis.Emergency department presentation to the emergency room due to pain in the left hip after a fall.According to the available information, the patient twisted his left hip joint and, as a result, felt his leg give way and fell backwards.Since then, he has had an immobilizing pain in his left hip joint.In addition, acetabular floor fracture and loosening around the acetabular prosthesis and periprosthetic osteolysis with periprosthetic fracture of the proximal femur on the left side were reported.The revision surgery was performed on (b)(6) 2025, spacer was inserted.The previous surgery took place in 2007.Following the receipt of the medical records, we can summarize the events as follows: primary surgery (b)(6) 2007: implantation of hip prosthesis after intraoperative shaft perforation.Revision surgery (b)(6) 2007: left leg length reduction with sunken shaft.Revision surgery - object of this report: (b)(6) 2025.Patient: male, year of birth 1960.This event occurred in germany.

Brand Name
REVISION
Common Device Name
UNCEMENTED STEM DIA=18MM - L=140MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale, 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key23692502
Report Number3008021110-2025-00157
Device Sequence Number9124040
Product Code KWY
UDI-Device Identifier08033390003889
UDI-Public08033390003889
Combination Product (Y/N)N
PMA/510(K) Number
K151739
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number3814.15.010
Device Lot Number0601878
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date03/19/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown